Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Headaches, strange sensations around face, ears, nose. Jaw surgery done. Allergy to titanium plates?

I had jaw surgery in Feb 2012. I am now experiencing constant headaches , throbbing and strange sensations around my face, including my ears and nose. I recently lost my sight for a few mins and since then it has not been the same. I am waiting for tests at the hospital, they have sent me to a stroke clinic. But now after doing my own research I am starting to wonder if I have an allergy to the titanium plates in my lower jaw.
Asked On : Sat, 20 Oct 2012
Answers:  1 Views:  307
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Allergist and Immunologist 's  Response
Hello Holly,

The symptoms are serious and you have rightly been sent to the stroke clinic for a CT/MRI to exclude a brain event.

If you suffer from rhinosinusitis you must let your doctor know so that a sinus CT is done at the same time and obviously to see the position of the plates.

If you are on steroids or any immunosuppressant drug, they should be reviewed urgently as the symptom can mean a temporary loss of blood supply to the brain that is often caused by medications. As i said 'temporary' the recovery is usually 100% but all tests must be done especially if you have risk factors of heart disease, diabetes.
Allergy to metal plates is a hypothetical possibility, but never actually proven in real life in most patients who have 'allergic' reactions after metal prosthesis.

Answered: Sun, 21 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor